# SDR 2004FA0000336

- Difficulty date: March 5, 2004
- Submitted: April 7, 2004
- Operation: General aviation
- Aircraft: N707H
- Make and model: Cessna 402B
- Aircraft serial: 402B0117
- Aircraft time: 11,745 hours
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Part number: 08522350
- Condition: Cracked
- Location: Lt Wing
- Part time: 11,745 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FOUND OIL CANNING IN LT WING OF HIGH TIME WHEN LIFTING AFT END OF TIP TANK.  WING WAS INSPECTED AND ONLY DEFECT WAS LWR FLANGE ON 4 OF INTERSPAR RIBS WERE CRACKED, STRINGER PASS-THROUGH.  CRACK WAS .5-.75 INCHES LONG, EXTENDED PAST FIRST RIVET. AFTER REPAIRING, OIL CANNING WAS STILL EVIDENT.  OIL CANNING SKIN IS NOT RESULT OF RIB CRACKS BUT CRACKS ARE DIRECT RESULT OF OIL CANNING SKIN. IF LEFT UNDETECTED COULD LEAD TO STRUCTURAL FAILURE OF RIB. OIL CANNING WHEN GENTLE LIFTING FORCE IS PLACED ON AFT END OF TIP TANK (CAUSE OF DAMAGE) AND POSSIBLY SOME LOOSE OR SMOKING RIVETS ON RIB LINE (RESULT OF THE DAMAGE)  IF RIVETS ARE LOOSE OR SMOKING BE SURE TO INSPECT INNER STRUCTURE BEFORE PUTTING BLIND FASTENER IN.
